Hey Stephy -
The only issue is that I still need treatment for my depression and anxiety. I just started using klonopin daily .5 morning and night to get through anxiety.
Here's the deal with these drugs: they only seem to work. They make a change in your brain, and you think it's working because it's different. But then, it is really difficult to come off.
In reality, the antidepressants are only marginally better than placebo. Walking on the grass in the sun every day is better than placebo, and has no side effects (except that you get wet in the rain). Walking for 20 minutes a day is better than placebo. Again, no side effects. Having a dog is better than placebo - with the side effects that you have to pick up the poo. I can point to studies which say this - but our culture has taught us that the "drugs are what is needed" in these situations -
- and it's just not true.
If you have anxiety, you are better off learning new ways of dealing with it, and you will be a stronger person for it.
Okay - I talked about the antidepressants - what about anxiety drugs? That story is worse. I was just reading about a study that was done in the 80's.
Two groups of people. One on benzo, one on placebo. At 3 weeks, the benzo people were better. But at 6 weeks, not only were the placebo people better, the benzo people were worse. They suffered from a phenomenon called rebound anxiety, where the drugs actually made them more sensitive to their anxiety, and even invoked greater states of anxiety like panic attack and agoraphobia.
The same is true of antidepressants - they will sensitise you to being more depressed in the future.
So please take care with using the benzos to get through this. If you have only been using Lunesta occasionally, and Klonopin 2x a week, and only daily for the past few days - this is an excellent opportunity to get away from them before you get trapped (like you are with the antidepressants).
Learn more here: http://www.madinamer...with-the-devil/
In fact, since you are a new Mom, this article is by Kelly Brogan, who specializes in Women's Issues - you can read the first chapter of her book here: http://kellybroganmd...amindofyourown/
She has some excellent ideas about nutritional support during and after pregnancy. Are you breastfeeding?
She also has a broad and varied non-drug toolkit for managing mood. I recommend you look all over her page, read in her blog, search terms that you are concerned about (like anxiety, for example) and see what she says. She is a powerhouse of support for women, and men benefit from her work, too.
My Pdoc wants to prescribe a new med, not sure what yet (waiting for the genesight test to come back) to help with anxiety and depression. As much as I don't want to take anything, I need to. I have a 9 month old baby to care for and a husband that is getting fed up
Can you join a New Mum Support Group? This is vital to your well being, your marriage, and your babies. A high percentage of post natal trouble is due to lack of support for the Mom! Do you have family nearby who can help you?
Your P-doc wants to prescribe you a new med, but what you need is the drug that threw you into withdrawals to begin with. That would be Lexapro.
HOWEVER, there is another drug which is similar to Lexapro which might work for you, its weaker cousin, Celexa. Of course, depending on your gene profiles.
If I were suffering, like you are, I would reinstate 1 mg of Celexa. If that takes the edge off of symptoms, then stay there. The dose is low enough that it should not cause side effects, and may take the edge off of your symptoms.
That way we can satisfy your p-doc. It is a related drug, but weaker. Tell him you want a low dose because of how strongly you reacted to Lexapro. Tell him you want a low dose because you are a new Mom. Celexa (or citalopram) is available in a liquid, too - so that you can take these tiny doses. If he insists on a stronger dose - then you can insist on liquid so that you can choose a dose which is safe for you.
How do you talk to a doctor about tapering and withdrawal? and
What Should I Expect From My Doctor About Withdrawal Symptoms?
In regards to reinstating lexapro, my reaction to when I reinstated most recently at 2.5 was consistent headache, fogginess, insomnia, restlessness, worsening of depression. And when I tried to increase to 5 mg I had such Terrible anxiety and I truly felt like my head was going to explode. I reduced and kept on 2.5 for a few days until remeron started and then. Is that an adverse reaction? If so, should Inge reinstating again?
Stephy, you went up and down in dose so many times - these drugs can have effects sometimes 3-6 months after a change - so your reaction would be complicated by changes you made back in January and February. Most of your changes were in March - so - you still have some time to wait. Be patient, stay steady, and your symptoms will settle. It will get better.
If and when you pick a reinstatement, plan to stay there, hold the dose, and give your system a chance to settle. I am suggesting a dose which is so low, you should not suffer these side effects.
This is a great time to learn some Non Drug Techniques for Coping with Emotional Symnptoms
and here are 2 links which are helpful for anxiety:
Dr. Claire Weekes - Recovering from a Sensitized Nervous System
I hope you see the sun today!